Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Dec 11, 2022, 1:10 PM MST for Otero County, New Mexico. It took effect at Dec 12, 2022, 8:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2022, 1:10 PM MST (20:10 UTC)
- In effect from
- Dec 12, 2022, 8:00 AM MST
- Expired
- Dec 12, 2022, 11:00 PM MST
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS74 KEPZ 112010 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 110 PM MST Sun Dec 11 2022 NMZ414>416-120700- /O.UPG.KEPZ.HW.A.0008.221212T1500Z-221213T0600Z/ /O.NEW.KEPZ.HW.W.0009.221212T1500Z-221213T0600Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 110 PM MST Sun Dec 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST MONDAY... * WHAT...West-southwest winds of 30-40 mph with gusts up to 60 mph possible. * WHERE...Sacramento Mountains and East Slopes. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur in the late morning into the late afternoon/early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>413-417-TXZ418>424-120700- /O.NEW.KEPZ.WI.Y.0029.221212T1700Z-221213T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 110 PM MST Sun Dec 11 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM MST MONDAY... * WHAT...West-southwest winds of 25-35 mph with gusts up to 50 mph. A few isolated gusts may approach 60 mph, especially east of terrain. * WHERE...In New Mexico: Hidalgo, Luna, Dona Ana, Sierra, and portions of Grant and Otero county. In far west Texas: Hudspeth and El Paso county. * WHEN...From Monday late morning through Monday evening. * IMPACTS...Loose objects and decorations may be lofted and damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
525 WWUS74 KEPZ 120606 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1106 PM MST Sun Dec 11 2022 NMZ414>416-121500- /O.CON.KEPZ.HW.W.0009.221212T1500Z-221213T0600Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1106 PM MST Sun Dec 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM MST MONDAY... * WHAT...West-southwest winds of 30-40 mph with gusts up to 60 mph possible. * WHERE...Sacramento Mountains and East Slopes in Northeast Otero County. * WHEN...Monday morning through Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will occur in the early afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>413-417-TXZ418>424-121500- /O.CON.KEPZ.WI.Y.0029.221212T1700Z-221213T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1106 PM MST Sun Dec 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM MST MONDAY... * WHAT...Southwest winds of 25-35 mph with gusts up to 50 mph, shifting to the northwest after 5 PM. * WHERE...In New Mexico: Hidalgo, Luna, Dona Ana, Sierra, and portions of Grant and Otero Counties. In far west Texas: Hudspeth and El Paso Counties. * WHEN...Late Monday morning through Monday night. * IMPACTS...Loose objects and holiday decorations may be lofted and damaged. Travel will be difficult along N/S highways, especially for high-profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will focus along east slopes of area mountains during the mid-afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dennhardt
542 WWUS74 KEPZ 121246 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 546 AM MST Mon Dec 12 2022 NMZ414>416-122300- /O.CON.KEPZ.HW.W.0009.221212T1500Z-221213T0600Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 546 AM MST Mon Dec 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...Until 11 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will occur in the early afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402>413-417-TXZ418>424-122300- /O.CON.KEPZ.WI.Y.0029.221212T1700Z-221213T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 546 AM MST Mon Dec 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 10 AM this morning to 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will focus along east slopes of area mountains during the mid-afternoon and early evening hours. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
392 WWUS74 KEPZ 122150 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 250 PM MST Mon Dec 12 2022 NMZ414>416-130600- /O.CON.KEPZ.HW.W.0009.000000T0000Z-221213T0600Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 250 PM MST Mon Dec 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...Until 11 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts will occur in the early afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ411-TXZ418>424-130600- /O.NEW.KEPZ.DU.Y.0008.221212T2150Z-221213T0200Z/ /O.CON.KEPZ.WI.Y.0029.000000T0000Z-221213T0600Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 250 PM MST Mon Dec 12 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 10 AM this morning to 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will focus along east slopes of area mountains during the mid-afternoon and early evening hours. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ402>410-412-413-417-130600- /O.CON.KEPZ.WI.Y.0029.000000T0000Z-221213T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, and Crow Flats 250 PM MST Mon Dec 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 10 AM this morning to 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will focus along east slopes of area mountains during the mid-afternoon and early evening hours. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rogers
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 11, 10:49 AM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 11, 10:49 AM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1049 AM MST Sun Dec 11 2022
...New AVIATION...
.SYNOPSIS...
Issued at 330 AM MST Sun Dec 11 2022
One more day of quiet and fair weather before the weather pattern
changes. On Monday, a strong storm system arrives to the region.
This system brings gusty winds, rain and snow showers as well as
cold temperatures. Snow showers are expected mainly in portions
west of the Rio Grande including the Gila Region and the higher
elevations of the New Mexico Bootheel. The strongest winds with
this system are expected along the frontal passage on Monday.
However, breezy to windy conditions remain through Tuesday night.
Cold and well below average temperatures will dominate through the
weekend. Another system bringing more precipitation and cold
temperatures is possible next weekend.
&&
.SHORT TERM...
(Today and tonight)
Issued at 330 AM MST Sun Dec 11 2022
Another quiet, pleasant day is in store for the Borderland. We will
be in between a s/w ridge to our east and ahead of our potent storm
for Monday. Southwest flow aloft will help warm temperatures well
above normal. A deepening lee low and gradually increasing flow
throughout the column will increase winds over yesterday, but they
will still be relatively light--topping out around 10 MPH with a few
higher gusts. Overnight tonight as flow increases throughout the
column, winds may begin to pick up for higher elevations and for
east slope areas. Near surface flow will range 15 to 20 knots, which
may help keep overnight temperatures a bit elevated.
It's recommended you enjoy today's weather and tie down any loose
objects including holiday decorations. The weather changes
dramatically starting Monday, but that is beyond the scope of this
discussion. Carry on to the long term for more information.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 330 AM MST Sun Dec 11 2022
A strong upper low will be passing through the region on Monday
and Tuesday. The upper low will descend from the Great Basin into
the Four Corners area along with its associated cold front. The
main weather hazards for both days are strong and gusty winds, and
rain and snow showers. Plus cold temperatures are expected through
the rest of the week behind the frontal passage with some areas
seeing dangerous wind chills in the morning hours, especially in
the Sacramento Mountain and the Gila Region.
Wind remains one of the main hazards early this week. A strong
upper level jet at 250 mb with speeds above 130 kts combined with
a lee-cyclone at the surface (surface low ~990-995 mb), plus
lower level jets at 800/700mb are expected to develop during the
afternoon hours ahead of the frontal passage resulting in gusty
winds. The main areas of concern will be the Sacramento Mountains, the
eastern slopes of mountains along the San Andres, Organ and
Franklin Mountains, and the NM Bootheel. Currently, we have a
High Wind Watch for the Sacs, and it is looking very likely that
the rest of the region will need wind advisories, except for
Hudspeth County. One caveat is that the latest model runs have
slightly lowered wind speeds. Furthermore, surface winds per the
HRRR/RAP appear to remain mostly in the advisory level through the
region on Monday afternoon.
The other main hazard is snow showers. Model data has been very
consistent at showing snow showers in areas west of the
Continental Divide, especially over the Gila Region and the Black
Range, plus over in the higher elevations of the NM Bootheel.
Currently, snow amounts of 3-6" are expected in said area with WPC
probabilities greater than 60% of observing more than 2" of snow
in the Gila region in areas north of Silver City. Meanwhile,
portions of the NM Bootheel have a 10% chance of exceeding 2
inches. Furthermore, the gusty winds combined with the snow leads
to blowing snow that will reduce visibilities in the area.
Therefore, decided to issue a Winter Weather advisory for the Gila
region above 6500 ft, and for the highlands of the NM Bootheel
for the snow accumulations and the blowing snow. The Sacs may see
1-2" of snow with this event. The lowland areas east of the
Continental Divide will see a rain/snow mix above 4500 ft through
Tuesday morning, but accumulations will be light.
Transmountain/San Augustin Pass could have a dusting of snow on
Monday late afternoon/early evening.
Once the front passes through the area, breezy conditions persist
into the overnight hours as the pressure gradient remains quite
tight. The PG doesn't relax on Tuesday leading to more windy
conditions, but not reaching the advisory criteria. However, this
will lead to more blowing snow in area mountains from what fell on
the previous day.
Cold temperatures are expected behind the frontal passage that
will lead to dangerous wind chills across much of the region. Wind
chills below 0 degrees will occur over in the Sacs and the Black
Range during the middle portion of the week. Wind chills in the
teens are possible across the lowlands. Afternoon temperatures
will be around 10 to 15 degrees below normal for mid-December. So,
it will really feel like winter for southern NM and far west TX.
These conditions persist through the week, as we remain mostly in
a northwesterly flow aloft, plus a northerly tap at the surface
advecting cold air towards us.
Another upper level system this weekend appears to bring more
precipitation chances and cold air towards the region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1040 AM MST Sun Dec 11 2022
VFR conditions through the period with winds generally south to
southwest AOB 6 to 12 KTS. By the end of the period though, after
15Z, winds will begin to increase. Expect very windy conditions
Monday afternoon with the chance for showers and lowering CIGS
west of the Rio Grande.
&&
.FIRE WEATHER...
Issued at 330 AM MST Sun Dec 11 2022
Quiet weather is anticipated for today with highs well above normal.
Lowland min RH values will range 15 to 25 percent. Winds will be
relatively light, topping out around 10 MPH. Vent rates will range
poor to good. This changes dramatically on Monday. Winds will
increase to the 20 to 30 MPH range with higher gusts. A strong cold
front will move west to east throughout the afternoon. Ahead of the
front min RH values will drop into the mid teens to lower 20s. This
combined with the higher winds could bring somewhat elevated fire
concerns for our eastern lowlands. The system will also bring with
it much cooler air and higher humidity, so western areas with see
higher min RH values. There will also be a chance for mountain snows
with the Gila expected to see 3 to 6 inches while the Sacs see 0.5-
2". The lowlands will see a mixture of rain and snow with some minor
accumulations possible west of the divide. Cooler than normal
temperatures will continue through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 45 65 39 / 0 0 10 40
Sierra Blanca 65 41 65 35 / 0 0 0 20
Las Cruces 65 35 58 30 / 0 0 20 30
Alamogordo 65 39 60 27 / 0 0 10 30
Cloudcroft 46 31 37 16 / 0 0 10 30
Truth or Consequences 63 37 52 28 / 0 0 40 20
Silver City 58 35 45 24 / 0 0 80 50
Deming 66 34 57 29 / 0 0 50 50
Lordsburg 66 35 52 26 / 0 0 80 60
West El Paso Metro 67 43 64 36 / 0 0 10 40
Dell City 66 37 66 34 / 0 0 0 20
Fort Hancock 70 40 69 35 / 0 0 0 20
Loma Linda 62 40 58 31 / 0 0 0 30
Fabens 69 38 68 36 / 0 0 0 30
Santa Teresa 65 36 62 32 / 0 0 10 40
White Sands HQ 66 45 61 35 / 0 0 10 40
Jornada Range 63 37 58 29 / 0 0 20 30
Hatch 65 35 58 29 / 0 0 30 30
Columbus 65 37 60 32 / 0 0 40 60
Orogrande 65 38 61 31 / 0 0 10 40
Mayhill 58 36 49 22 / 0 0 10 30
Mescalero 56 35 47 19 / 0 0 20 30
Timberon 54 31 47 19 / 0 0 10 30
Winston 58 35 45 22 / 0 0 60 20
Hillsboro 64 36 52 24 / 0 0 50 30
Spaceport 63 35 55 26 / 0 0 20 20
Lake Roberts 58 29 43 17 / 0 0 80 40
Hurley 63 33 50 24 / 0 0 70 50
Cliff 66 25 50 18 / 0 0 90 50
Mule Creek 59 33 42 22 / 0 10 90 50
Faywood 61 35 50 27 / 0 0 60 40
Animas 67 38 53 27 / 0 0 80 60
Hachita 66 35 55 27 / 0 0 60 60
Antelope Wells 69 38 56 30 / 0 0 50 70
Cloverdale 61 36 47 29 / 0 0 70 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Winter Weather Advisory from 6 AM Monday to midnight MST Monday
night for NMZ402-406.
High Wind Watch from Monday morning through Monday evening for
NMZ414>416.
&&
SHORT TERM...34-Brown
LONG TERM....29-Crespo-Jones
AVIATION...35-DelizioHazardous weather outlook, Dec 11, 5:14 AM MST, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 514 AM MST Sun Dec 11 2022 NMZ401>417-TXZ418>424-121215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 514 AM MST Sun Dec 11 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Active weather is expected Monday through Tuesday. Wind: Winds will increase Monday afternoon with gusts 50-60 MPH, with the highest winds across mountains and east slope areas. Snow: 2-6 inches along with blowing snow will be possible in the Gila and NM Bootheel. Wind Chill: Breezy conditions along with much colder temperatures will lead to sub-zero wind chill values in the mountains and teens in the lowlands. No hazardous weather expected after Tuesday though another system may affect the area next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. BROWN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:47 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 50 hr |
| Dec 11, 1:10 PM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 34 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.